Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Strange collection
Dec 20, 2002

Dear Der:

Again, many thanks for all the help you guys offer.

I've recently (late July) restarted on therapy, after 15 months off drugs. I'm taking Trizivir and have sen excellent results: T4 has gone from 275 to 560 and V/L is <40.

But there have been some strange, if admittedly not very serious (not yet?) side effects that my dr has no idea what to make of...

1) My sense of taste has all but disappeared. I can still make out spice (very spicy) foods, but things like sweet and salty have gone.

2) I get strange days when one of my feet goes numb for a while. Nothing too serious and it's usually a while between these events.

3) My male pattern baldness has really accelerated!

I don't think any of these are particularly life threatening, but what I'm worried about is that they could be precursors to some more problematic reaction to the drug.

Thnaks for your help

Mark

Response from Dr. Henry

I have observed each of those complaints in a small percentage of patients-even in the old days (before triple therapy). I suspect they are often due to one of the nucleoside antiretroviral drugs you are on. You could consider switching drugs around (tenofovir for AZT for example or adding Sustiva and dropping one of the Nukes contained in Trizivir). That sort of approach is a hit and miss strategy that sometimes can characterize which drug(s) are the offending agent. A downside to that is that the regimen can get more complicated and you might be trading one side effect for another. KH



Previous
Best combination of medicine for starting treatment
Next
From HIV to AIDS...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement